Alert archive / Oklahoma / Special Weather Statements in 2024
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at May 3, 2024, 10:10 PM CDT for Harper County, Oklahoma. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2024, 10:10 PM CDT (03:10 UTC)
- Expired
- May 3, 2024, 10:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Norman, OK
- Hail
- 0.00 in
- Wind
- 50
County Harper County, OK
The radar
The Dodge City radar (KDDC), 99 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1274 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1319 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.3
The text
As transmitted.
011
WWUS84 KOUN 040310
SPSOUN
Special Weather Statement
National Weather Service Norman OK
1010 PM CDT Fri May 3 2024
OKZ004-005-040345-
Harper OK-Woods OK-
1010 PM CDT Fri May 3 2024
...A strong thunderstorm will impact portions of northwestern Woods
and northeastern Harper Counties through 1045 PM CDT...
At 1009 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Buffalo, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northwestern Woods
and northeastern Harper Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3700 9931 3685 9930 3687 9983 3700 9984
TIME...MOT...LOC 0309Z 257DEG 28KT 3695 9974
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
11What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at May 3, 6:48 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, May 3, 6:48 PM CDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Norman OK
648 PM CDT Fri May 3 2024
...New AVIATION...
.SHORT TERM...
(This evening through Sunday)
Issued at 258 PM CDT Fri May 3 2024
Scattered strong to severe thunderstorms are expected to develop
across the Texas South Plains later this afternoon. The remnants
of this activity--especially any left splits--may affect western
north Texas this evening before dissipating. However, with the
trend of initiation farther to the southwest, it appears the
chance of severe weather will be spatiotemporally limited. Large
hail and damaging wind gusts will be the primary hazard.
Additional thunderstorms are expected to develop across Kansas
and consolidate into a complex with the remnants moving into
northern Oklahoma late tonight into Saturday morning. These
thunderstorms will have a threat for damaging wind gusts and heavy
rainfall, which should weaken with southward extent.
By Saturday afternoon, additional thunderstorms may develop
during the afternoon hours along the boundary from the morning
thunderstorms across Oklahoma. In addition, a complex of
thunderstorms will likely develop across the Texas panhandle and
western north Texas that will move eastward across at least the
southern half of the area during the overnight hours. Large hail,
damaging wind gusts, and flooding will be the potential hazards
with the primary hazard becoming flooding.
Given the recent heavy rainfall, we issued a Flood Watch from 7
PM tonight through 1 PM Sunday for all locations except northwest
into west central Oklahoma (where rainfall amounts have been
lighter the last week). Additional heavy rainfall will result in a
risk of flooding through Sunday morning.
Mahale
&&
.LONG TERM...
(Sunday through next Thursday)
Issued at 258 PM CDT Fri May 3 2024
Monday: There is the potential for a significant severe weather
event Monday afternoon and evening. A negatively tilted trough
will eject into the Plains on Monday with a moist, highly sheared,
and unstable air mass ahead of a dryline. The synoptic-scale
pattern is a classic severe weather outbreak across the Plains
with a threat for large hail, damaging wind gusts, and tornadoes.
While there is some variation on the mesoscale details among
deterministic models and ensemble members (e.g., character of the
mid/upper level trough, location of the dryline, and the
magnitude of capping) that will affect the location and magnitude
the severe weather risk, it is important to stay weather aware on
Monday as the worst case scenario (i.e., How bad could it be?)
for the event is quite high with the potential for significant
supercells.
Tuesday: As the mid-level trough lifts to the northeast, the
trailing dryline may stall across east central into southeast
Oklahoma. While the dryline will be somewhat diffuse, there is a
low chance thunderstorms may develop during the afternoon with a
modest mid-level flow persisting across the Southern Plains.
Wednesday: Additional severe thunderstorms will be possible
Wednesday afternoon, especially across southeast Oklahoma with the
dryline still in place.
Thursday: There may finally be a lull in the risk for severe
weather with a cold front moving through the area with a drier air
mass advecting southward into the area.
Mahale
&&
.AVIATION...
(00Z TAFS)
Issued at 645 PM CDT Fri May 3 2024
VFR conditions expected until FROPA tonight and early tomorrow,
with MVFR dominant thereafter. TSRA possible over/near KSPS this
evening and then spreading into northern Oklahoma after 06Z. Will
include PROB30 into central Oklahoma tomorrow morning as weak cold
front moves from northwest to southeast over the region and ushers
in northerly winds. TSRA chances will increase northern Texas and
southeast half of Oklahoma toward end and beyond this forecast
cycle.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 63 76 60 72 / 30 70 80 80
Hobart OK 59 74 57 74 / 40 70 90 60
Wichita Falls TX 63 79 62 76 / 30 50 90 60
Gage OK 52 69 51 75 / 80 50 60 40
Ponca City OK 61 73 56 71 / 60 70 60 70
Durant OK 64 79 64 77 / 20 40 70 80
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Sunday afternoon for OKZ006>008-011>013-
018>020-023>048-050>052.
TX...Flood Watch through Sunday afternoon for TXZ083>090.
&&
SHORT TERM...10
LONG TERM....10
AVIATION...11Hazardous weather outlook, May 3, 4:42 PM CDT, 5 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 442 PM CDT Fri May 3 2024 OKZ004>048-050>052-TXZ083>090-042145- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 442 PM CDT Fri May 3 2024 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... Strong to severe thunderstorms may affect western north Texas this evening with a threat for large hail and damaging wind gusts. Additional thunderstorms will likely move into northern Oklahoma late tonight with a threat for damaging wind gusts and heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Showers and thunderstorms will remain possible Saturday and Sunday. Strong to severe storms will be possible once again with large hail and damaging winds. The highest potential for severe storms will be Monday. Large hail, damaging wind gusts, and tornadoes are possible. .Heavy Rain... Heavy rain could lead to flash flooding and river flooding through the weekend. Flash flooding will be a particular concern in those areas that have already received heavy rainfall over the last week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
In the hours before
Local storm report, May 3, 9:16 PM CDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
916 PM CDT Fri May 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM Hail 1 S Cement 34.92N 98.14W
05/03/2024 E1.00 Inch Caddo OK Public
Report from mPING: Quarter (1.00 in.).
&&
MDULocal storm report, May 3, 9:35 PM CDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
935 PM CDT Fri May 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM Hail 4 S Gracemont 35.13N 98.25W
05/03/2024 E1.75 Inch Caddo OK Trained Spotter
via Spotter Network.
&&
MDULocal storm report, May 3, 9:46 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
946 PM CDT Fri May 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM Hail 4 WNW Chickasha 35.08N 98.01W
05/03/2024 E1.25 Inch Grady OK Trained Spotter
Phone call report.
&&
MDUSpecial weather statement, May 3, 10:01 PM CDT, 9 minutes before
Special Weather Statement National Weather Service Norman OK 1001 PM CDT Fri May 3 2024 OKZ024-040330- Canadian OK- 1001 PM CDT Fri May 3 2024 ...A strong thunderstorm will impact portions of western Canadian County through 1030 PM CDT... At 1000 PM CDT, Doppler radar was tracking a strong thunderstorm 5 miles northwest of Cogar, moving north at 20 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... El Reno, Calumet, Concho, and Cedar Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3561 9790 3538 9805 3538 9830 3567 9831 TIME...MOT...LOC 0300Z 200DEG 16KT 3539 9819 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH Mahale
Special weather statement, May 3, 10:05 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Norman OK
1005 PM CDT Fri May 3 2024
OKZ025-029-040345-
Oklahoma OK-Cleveland OK-
1005 PM CDT Fri May 3 2024
...A strong thunderstorm will impact portions of southeastern
Oklahoma and northeastern Cleveland Counties through 1045 PM CDT...
At 1004 PM CDT, Doppler radar was tracking a strong thunderstorm over
southwestern Norman, moving north at 20 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Southeastern Oklahoma City, Norman, Moore, Midwest City, Del City,
Noble, Valley Brook, Stanley Draper Lake, Stella, Tinker Air Force
Base, northwestern Lake Thunderbird, and Smith Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3513 9740 3515 9741 3519 9749 3520 9752
3546 9749 3539 9714
TIME...MOT...LOC 0304Z 199DEG 16KT 3521 9744
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
MahaleSpecial weather statement, May 3, 10:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Norman OK
1010 PM CDT Fri May 3 2024
OKZ004-005-040345-
Harper OK-Woods OK-
1010 PM CDT Fri May 3 2024
...A strong thunderstorm will impact portions of northwestern Woods
and northeastern Harper Counties through 1045 PM CDT...
At 1009 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Buffalo, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northwestern Woods
and northeastern Harper Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3700 9931 3685 9930 3687 9983 3700 9984
TIME...MOT...LOC 0309Z 257DEG 28KT 3695 9974
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
11The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:25 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 50 min |
| May 3, 8:09 PM CDT | Special Weather Statement | OUN | Beckham | 36 min |
| May 3, 8:13 PM CDT | Special Weather Statement | OUN | Cotton, Jefferson | 32 min |
| May 3, 8:27 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 48 min |
| May 3, 8:59 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady | 46 min |
| May 3, 9:01 PM CDT | Special Weather Statement | OUN | Caddo | 44 min |
| May 3, 9:11 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 34 min |
| May 3, 9:16 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 59 min |
| May 3, 9:21 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 54 min |
| May 3, 9:30 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 45 min |
| May 3, 9:34 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 41 min |
| May 3, 9:54 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady | 30 min |
| May 3, 10:01 PM CDT | Special Weather Statement | OUN | Canadian | 29 min |
| May 3, 10:05 PM CDT | Special Weather Statement | OUN | Cleveland | 40 min |
| May 3, 10:05 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis, Roger Mills, Woodward | 55 min |
| May 3, 10:13 PM CDT | Special Weather Statement | OUN | Harper | 32 min |
| May 3, 10:16 PM CDT | Special Weather Statement | OUN | Woodward | 29 min |
| May 3, 10:25 PM CDT | Special Weather Statement | OUN | Canadian | 35 min |
| May 3, 10:29 PM CDT | Special Weather Statement | OUN | Roger Mills | 31 min |
| May 3, 10:36 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 39 min |
| May 3, 10:53 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major, Woods, Woodward | 52 min |
| May 3, 10:57 PM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 48 min |
| May 3, 11:08 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woods, Woodward | 52 min |
| May 3, 11:11 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 64 min |
| May 3, 11:25 PM CDT | Special Weather Statement | OUN | Dewey | 20 min |
| May 3, 11:42 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Garfield, Kingfisher, Major | 48 min |
| May 3, 11:52 PM CDT | Special Weather Statement | OUN | Custer | 23 min |
| May 3, 11:55 PM CDT | Special Weather Statement | OUN | Alfalfa | 20 min |
| May 4, 12:06 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 54 min |
| May 4, 12:35 AM CDT | Special Weather Statement | OUN | Garfield, Grant, Kingfisher, Logan | 25 min |
| May 4, 12:51 AM CDT | Special Weather Statement | OUN | Blaine | 39 min |
| May 4, 1:04 AM CDT | Special Weather Statement | OUN | Grant | 26 min |
| May 4, 1:35 AM CDT | Special Weather Statement | OUN | Blaine, Custer, Garfield, Grant | 25 min |
| May 4, 1:36 AM CDT | Special Weather Statement | OUN | Kay | 24 min |
| May 4, 1:59 AM CDT | Special Weather Statement | OUN | Alfalfa, Blaine, Garfield, Grant, Kingfisher | 46 min |
| May 4, 2:09 AM CDT | Special Weather Statement | OUN | Harper | 51 min |
| May 4, 2:50 AM CDT | Special Weather Statement | OUN | Harper | 40 min |
| May 4, 3:22 AM CDT | Special Weather Statement | OUN | Woods, Woodward | 23 min |
| May 4, 4:20 AM CDT | Special Weather Statement | OUN | Custer, Washita | 25 min |
| May 4, 6:28 AM CDT | Special Weather Statement | OUN | Major | 32 min |
| May 4, 6:46 AM CDT | Special Weather Statement | OUN | Logan | 29 min |
| May 4, 6:52 AM CDT | Special Weather Statement | OUN | Custer | 23 min |
| May 4, 1:43 PM CDT | Special Weather Statement | OUN | Stephens | 32 min |
| May 4, 1:50 PM CDT | Special Weather Statement | OUN | Seminole | 25 min |
| May 4, 2:18 PM CDT | Special Weather Statement | OUN | Hughes | 27 min |
| May 4, 3:06 PM CDT | Special Weather Statement | OUN | Pontotoc | 24 min |
| May 4, 3:23 PM CDT | Special Weather Statement | OUN | Coal | 37 min |
| May 4, 3:28 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Pontotoc | 32 min |
| May 4, 3:34 PM CDT | Special Weather Statement | OUN | Hughes | 26 min |
| May 4, 4:00 PM CDT | Special Weather Statement | OUN | Coal | 45 min |
| May 4, 4:08 PM CDT | Special Weather Statement | OUN | Coal | 52 min |
| May 4, 4:28 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 45 min |
| May 3, 7:03 PM CDT | Special Weather Statement | OUN | Wichita | 27 min |
| May 3, 7:29 PM CDT | Special Weather Statement | OUN | Baylor, Foard, Knox | 31 min |
| May 3, 7:35 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 40 min |
| May 4, 6:40 PM CDT | Special Weather Statement | OUN | Knox | 50 min |
| May 4, 6:44 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 46 min |
Nearby
Special Weather Statements in Oklahoma, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.